Search

Self Medication

Patient demography:

Age : 54 years DOB: 1 Jan 1960

Gender : Female

Primary Problem : Asthma

Allergic to : Dust, mites, pollen, certain aroma, cold, banana, grapes and pomegranate

Case history:

Patient is a known case of Asthma since 4 years of age. She took treatment from nearby health care center. At the age of 18 she was prescribed with steroid as anti-asthmatic drug*. Since then she is on steroid for asthmatic attack. She consulted many physicians in India as well as in abroad ( Abu Dhabi) and got same (steroidal therapy) in prescription for astham. She followed instruction as suggested by physician.

She was not aware about the side effects of the steroidal therapy. None of the prescriber or medical professionals, she visited, told her about adverse effects of steroids. Lack of awareness about the adverse effects of steroid therapy, promoted her to use steroid as general medication for her Asthma.

Due to long term steroid intake, she is now victim of many adverse effects of steroids like Osteoporosis, Diabetes.

It is duty of medical professional to tell the patient about the disease and prescribed drug.

Prescriber should tell the side effect of drug as well as limitations for the use of prescribed drugs. It is duty as well as right of patient also to know properly about the drugs given.

Progression of complications/side effects:

1996 – started weight gain*

March 1999 – ultrasound of pelvis reveled contracted gallbladder and obesity in patient.

April 1999 – Ultrasound revealed retroverted uterus with multiple fibroids. Biggest in posterior wall with some calcification.

Sept. 2001 – hepatic investigation revealed fatty liver.

Dec. 2001 – osteo-densitometry reports revealed osteopenia in lumbar spine.

Oct. 2004 – she underwent two cataract surgery*.

Feb. 2006 – Spirometry reports revealed mixed restrictive/obstructive defect, steroid dependent asthma and steroid induced muscle weakness and osteoporosis.

March 2006 – Medical Report declared that patient is a known case of steroid dependent asthma and has developed Cushing’s syndrome with its complications like osteoporosis with pathological fractures and diabetes mellitus.

Sept 2006 – chest x-ray reports showed fractured 7th right rib in its postero-lateral aspect with excessive callus formation.

Nov 2006 – Lumbo-sacral spine AP/LAT view revealed that she has lumbar spondylosis, osteopenia, radio-opaque densities in the right hemi-pelvis below the sacro-iliac joint and osteomalacia with pseudofractures.

2007 – Patient was not able to walk*.

Nov 2009 – leakage of CSF, infection reported*.

CSF Report: found infection.

Dec 2009 – patient was in coma for about 2 weeks*.

2010 – Complete immobility.

Please Consult your Physician/Pharmacists regarding the Disease and Drug.

Please Avoid Self Medication

#dic #medication #self #osteoporosis #case

1 view

Admin Login by RSP

Admin Login by Center Team

Dear Visitors !

Articles written by authors are their views and their presentation of ideas and knowledge. CHEARS does not claim right on write-up and authors are the real owner and are responsible for their write-up or views. Posts from CHEARS News Room are interpretations or presentation of news from various news resources. 

Posts from executive committee members are posts from CHEARS Office.  

© Center for Health Education, Awareness Resources and Services

Subscribe to Our Newsletter